MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139504
Medical Device Problem Code Insufficient Cooling (1130)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 30-jun-2025.Following j&j medtech procedures, a visual inspection, irrigation and temperature and impedance test of the returned device were performed.Visual inspection revealed reddish material, presumably blood inside the pebax section; additionally, a hole on the surface of the pebax was identified, without exposed wires; no other issues or anomalies were detected during the visual inspection.The device was connected to the generator and an ablation cycle was performed and the device was found working correctly.No temperature or impedance issues were observed.An irrigation test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed and no internal actions related to the reported complaint condition were identified.Since reddish material and the hole were found during the analysis, the high temperature reported was confirmed, the failure found could be related to the reported event by the customer.The potential cause of the damage, could be related to the use of the device during the procedure; however, this could not be conclusively determined.The instructions for use (ifu) in relation to the high temperature; contain the following information: when rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip should be inspected for char/coagulum that may be present on the tip.If present, do not continue the procedure with the same catheter and replace the catheter.If no char/coagulum is present, flush the tip to ensure the irrigation holes are not plugged prior to reinsertion of the catheter inside the patient¿s body.In accordance to the reddish material found, the instructions for use (ifu) contain the following recommendations: do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.In addition, in order to prevent damage to the catheter tip, verify compatibility between the sheath and catheter, advance the catheter through the sheath prior to insertion.Any sheath < 8.5 f is contraindicated.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro catheter for which biosense webster¿s product analysis lab (pal) identified a hole on the surface of the pebax.Temperature sensor error (temperature too high while ablating) issue occurred.The procedure was not delayed due to the reported event.No patient consequence.Additional information was received.The temperature cut off value was exceeded; however, the system did stop the ablation.It was qmode+ and 55 degrees threshold.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 11-jul-2025, observed reddish material, presumably blood inside the pebax section.Additionally, a hole on the surface of the pebax was identified, without exposed wires.The event was originally considered non-reportable, however, bwi became aware of a hole on the surface of the pebax on 11-jul-2025 and have assessed this returned condition as reportable.

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22745277
Report Number2029046-2025-02618
Device Sequence Number7534226
Product Code OAE
UDI-Device Identifier10846835016741
UDI-Public(01)10846835016741(11)250207(17)280206(10)31559823L
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139504
Device Lot Number31559823L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK GENERATOR
Patient SexUnknown